Alert archive / Florida / Wind Advisories in 2019

Wind Advisory 6, NWS Mobile, AL

March 14, 2019Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this wind advisory at Mar 14, 2019, 11:39 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2019, 11:39 AM CDT (16:39 UTC)
Expired
Mar 14, 2019, 5:28 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 450 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
450 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
1.8
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS74 KMOB 141639
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1139 AM CDT Thu Mar 14 2019

ALZ261>266-FLZ201>206-150000-
/O.NEW.KMOB.WI.Y.0006.190314T1639Z-190316T0000Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, and Wright
1139 AM CDT Thu Mar 14 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

The National Weather Service in Mobile has issued a Wind
Advisory, which is in effect until 7 PM CDT Friday. 

* TIMING...Through early this evening.
* WINDS...15 to 25 mph with frequent gusts from 30 to 35 mph

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles. Use extra caution. The
  strong winds can also blow around loose light-weight outdoor 
  objects. Ensure these items are secured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 to 39 mph or frequent
gusts of 30 to 39 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution. The strong winds can also blow around loose light-
weight outdoor objects. Ensure these items are secured.

&&

$$
1 follow-up statement
015 
WWUS74 KMOB 142228 AAA
NPWMOB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
528 PM CDT Thu Mar 14 2019

ALZ261>266-FLZ201>206-142330-
/O.CAN.KMOB.WI.Y.0006.000000T0000Z-190316T0000Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, and Wright
528 PM CDT Thu Mar 14 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Wind
Advisory. 

Southerly winds will continue to slowly diminish this evening and
late tonight then shift northwest near sunrise in the wake of a 
cold front that will move across the region through mid morning. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:31 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 14, 6:31 AM CDT, 5 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
631 AM CDT Thu Mar 14 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...MVFR to IFR ceilings throughout the entire forecast
period. Added vicinity showers beginning around 14.20z, and
carried that through the overnight hours. Winds will continue
from the southeast to south at around 15 knots today with higher
gusts. /22

&&

.PREV DISCUSSION... /issued 437 AM CDT Thu Mar 14 2019/

NEAR TERM /Now Through Thursday night/...An upper high pressure
area remained centered over the southeast Gulf of Mexico and
Yucatan Peninsula this morning, with an upper level ridge
extending northward over the northeastern gulf and along the
entire eastern U.S. seaboard. A powerful storm system will exit
the central Great Plains this morning, and track northeast across
the Great Lakes region into southeast Canada tonight.

An associated cold front will approach the region from the northwest
this evening, and should move just east of I-65 by late tonight. Low
level over-running on the backside of the departing high pressure
ridge will result in isolated light rain showers developing this
morning across the western and central portions of the forecast
area. As the cold front approaches from the northwest this afternoon
and evening along with decreasing stability, mainly scattered light
rain showers with embedded isolated thunderstorms should occur this
afternoon. Numerous to widespread light to moderate rain showers
with embedded isolated thunderstorms will expand eastward across
much of the forecast area by late tonight. A few strong to marginal
severe thunderstorms remain possible this afternoon and evening well
northwest of I-65, with localized damaging wind gusts being the main
threat.

High temperatures today will be about 9 to 14 degrees above normal,
ranging from 78 to 83 degrees inland areas, with mid 70s along the
coast. Low temperatures tonight will range from 59 to 65 degrees
east of I-65, and from 52 to 58 degrees west of I-65 behind the cold
front. /22

SHORT TERM /Friday Through Saturday night/...A cooler and drier
northerly flow sets up in the low levels following Thursday
night's cold front, resulting in temperatures only reaching the
upper 50s to low 60s west of I-65 on Friday. A deeper-layer
southwest flow prevails aloft, however, and weak shortwaves in
this flow will continue to support elevated showers across our
area through Friday night. Rainfall accumulations will be light
and showers will pose no severe threat. Temperatures Friday night
dip into the low to mid 40s across much of the area.

Despite the continued barrage of upper shortwaves, rain chances
will be more limited to the coast Saturday and Saturday night as
dry air leads to sub-cloud evaporation issues inland (though
cannot rule out a few passing sprinkles in those areas). Temps will
continue to be much cooler, with highs in the upper 50s to low
60s and lows in the upper 30s to low 40s. /49

LONG TERM /Sunday Through Wednesday/...A split-flow structure
sets up aloft early next week as southern-stream zonal flow
remains planted over the local area and a broad northern-stream
trough sets up over eastern Canada and the Great Lakes. This will
continue to support some high clouds over the area, but otherwise
the thick cloud cover and rain chances move south over the Gulf
and high surface pressure dominates the area. The result is a dry
and pleasant forecast through Wednesday. Highs reach the low to
mid 60s Sunday and upper 60s to low 70s Monday through Wednesday.
Lows dip into the low to mid 40s inland and upper 40s to around 50
along the coast each night. /49

MARINE...A moderate to strong onshore flow will continue today
ahead of the next approaching cold front. This front will move
across the marine area tonight, followed by a moderate to
occasionally strong offshore flow Friday through the weekend. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 14, 9:53 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
953 AM CDT Thu Mar 14 2019

ALZ265-266-FLZ202-204-206-151500-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
953 AM CDT Thu Mar 14 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Showers and thunderstorms will develop across the region late this
afternoon and tonight. A few of these storms along will produce heavy
downpours and strong gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-151500-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
953 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will develop across
the region late this afternoon and tonight. A few of these storms
along and west of I-65 could be strong to marginally severe, and
capable of producing localized damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ630>636-650-655-670-675-151500-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
953 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Cautionary conditions for small craft will exist today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Increasing winds and seas will create hazardous boating conditions
for small craft Friday night through Saturday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:31 PM CDTSpecial Weather StatementMOBChoctaw59 min
Mar 14, 4:49 PM CDTSevere Thunderstorm WarningMOBChoctaw41 min
Mar 14, 5:30 PM CDTSpecial Weather StatementMOBChoctaw45 min
Mar 14, 6:15 PM CDTSpecial Weather StatementMOBMarengo15 min

Nearby

Wind Advisories in Florida, 2019Wind Advisories in Alabama, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.